Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 282, NWS Des Moines, IA

August 8, 2011Jasper County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2011, 3:31 AM CDT for Jasper County, Poweshiek County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 3:31 AM CDT (08:31 UTC)
Expired
Aug 8, 2011, 4:06 AM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1775 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1775 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS53 KDMX 080831
SVRDMX
IAC099-157-080915-
/O.NEW.KDMX.SV.W.0282.110808T0831Z-110808T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JASPER COUNTY IN CENTRAL IOWA...
  WESTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 415 AM CDT

* AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEWTON...AND MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...KELLOGG...OAKLAND ACRES...GRINNELL AIRPORT AND MALCOM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 162 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4180 9255 4159 9253 4164 9312 4175 9314
TIME...MOT...LOC 0832Z 272DEG 34KT 4169 9300
WIND...HAIL 60MPH <.75IN

$$

COGIL
3 follow-up statements
937 
WWUS53 KDMX 080846
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT MON AUG 8 2011

IAC099-157-080915-
/O.CON.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/
POWESHIEK IA-JASPER IA-
346 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JASPER AND WESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT...

AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF NEWTON...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRINNELL...OAKLAND ACRES...GRINNELL AIRPORT AND MALCOM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4176 9255 4159 9253 4164 9306 4176 9298
      4177 9296
TIME...MOT...LOC 0846Z 273DEG 30KT 4164 9287
WIND...HAIL 60MPH <.75IN

$$

COGIL
712 
WWUS53 KDMX 080854
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT MON AUG 8 2011

IAC099-157-080915-
/O.CON.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/
POWESHIEK IA-JASPER IA-
354 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JASPER AND WESTERN POWESHIEK COUNTIES UNTIL 415 AM CDT...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEWTON...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRINNELL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 170 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4164 9301 4172 9292 4170 9254 4159 9253
TIME...MOT...LOC 0854Z 277DEG 24KT 4164 9292
WIND...HAIL 60MPH <.75IN

$$

COGIL
299 
WWUS53 KDMX 080906
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
406 AM CDT MON AUG 8 2011

IAC099-157-080916-
/O.CAN.KDMX.SV.W.0282.000000T0000Z-110808T0915Z/
POWESHIEK IA-JASPER IA-
406 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER AND
WESTERN POWESHIEK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4164 9301 4172 9292 4170 9254 4159 9253
TIME...MOT...LOC 0906Z 277DEG 24KT 4163 9281

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:10 AM CDT, 21 minutes earlier.

Area forecast discussion, Aug 8, 3:10 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT MON AUG 8 2011

.SHORT TERM /TODAY/...
SPIRALING SIOUXLAND MCV AND FORCING IN LEFT EXIT REGION OF ROCKIES
JET SEGMENT CONTINUES TO PRODUCE SCATTERED CONVECTION
UPSTREAM...MAINLY SOUTH OF MCV TRACK. ALTHOUGH MODELS ARE DOING
QUITE POORLY WITH CURRENT CONVECTIVE DETAILS...THEY GENERALLY DEPICT
CONTINUE WEAK SHORT WAVES TOPPING FLAT ROCKIES RIDGE LATER TODAY
WITH RATHER DIRTY FLOW ALSO SHOWN IN WV IMAGERY ACROSS ID/WY/NE/SD.
THUS HAVE INTRODUCED MORE POPS INTO FORECAST THIS MORNING FOR
LINGERING NE CONVECTION CROSSING THE MO RIVER...MAINLY SOUTH...AND
THEN AGAIN IN THE AFTERNOON. EXPECT INTERMITTENT KINEMATIC FORCING
TO COMBINE WITH DAYTIME HEATING TO POTENTIALLY REDEVELOP STORMS
LATER IN THE DAY. FOCUS AND LOW LEVEL CONVERGENCE WILL BE
ILL-DEFINED HOWEVER WITH WEAK FLOW MAKING INITIATION AREAS DIFFICULT
TO PIN DOWN.

.LONG TERM /MONDAY THROUGH SUNDAY/...
LITTLE CHANGE IN OVERALL THINKING FOR THE LONG TERM FORECAST AS WE
WILL BE IN A RELATIVELY COOL BUT SOMEWHAT ACTIVE PATTERN FOR THE
UPCOMING WEEK. 500 MB FLOW WILL REMAIN WEST NORTHWESTERLY WITH A
SERIES OF IMPULSES MOVING OVERHEAD...WHILE AT THE SURFACE WE WILL
SEE AN ALTERNATING PATTERN OF HIGH PRESSURE AND COLD FRONTS THAT
WILL ALSO LEAD TO INTERMITTENT PRECIP CHANCES DURING THE WEEK.

STORMS EXPECTED LATER TODAY WILL CLEAR OUT TO THE SOUTHEAST TONIGHT
AS A SECONDARY 500 MB SHORTWAVE EXITS THE REGION. MODELS ARE HAVING
TROUBLE RESOLVING THIS FEATURE AND ITS ASSOCIATED
CONVECTION...POSSIBLY DUE TO UNCERTAIN EFFECTS OF BOUNDARIES AND
COLD POOLS FROM STORMS DURING THE DAY TODAY...SO HAVE KEPT POPS IN
THE 25 TO 35 RANGE EARLY TONIGHT THEN DROPPED THEM OFF TO THE
SOUTHEAST BY TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA.

A LARGE AREA OF SURFACE HIGH PRESSURE FROM CANADA WILL BUILD DOWN
THE UPPER MIDWESTERN STATES BEHIND THE FRONT ON TUESDAY AND REMAIN
ENTRENCHED ACROSS IOWA THROUGH WEDNESDAY OR WEDNESDAY
NIGHT...BRINGING NOTABLY COOLER WEATHER TO CENTRAL IOWA WITH LOWS IN
THE 50S ON TUESDAY NIGHT AND HIGHS IN THE 70S ON WEDNESDAY. THE ONLY
FLY IN THE OINTMENT DURING THIS PERIOD IS THE POSSIBILITY OF PRECIP
ON WEDNESDAY AND WEDNESDAY NIGHT ASSOCIATED WITH A 500 MB SHORTWAVE
AND SOME WEAK WAA ABOVE THE SURFACE. PROGNOSTIC MODELS HAVE WAFFLED
ON THIS POSSIBILITY FOR THE LAST SEVERAL DAYS WITH VARIOUS RUNS
EITHER BRINGING PRECIP ACROSS OUR SOUTHWESTERN HALF OR SO...OR
SHUNTING IT CLEAR TO OUR SOUTH OVER NORTHERN MISSOURI DUE TO THE
INFLUENCE OF THE LARGE SURFACE HIGH IN PLACE. FOR NOW HAVE
MAINTAINED SLIGHT POPS ACROSS OUR SOUTHWEST FOR WEDNESDAY AND
WEDNESDAY NIGHT...BUT THIS WILL CONTINUE TO BE MONITORED ON UPCOMING
SHIFTS.

BY THURSDAY THE SURFACE HIGH WILL FINALLY BEGIN TO MOVE OFF BRINGING
A RETURN OF WEAK SOUTHERLY FLOW AND SLIGHTLY WARMER TEMPERATURES.
CONCURRENTLY A MUCH STRONGER MID/UPPER-LEVEL WAVE WILL BE MOVING
ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA ON THURSDAY NIGHT AND
FRIDAY AND INTO THE GREAT LAKES REGION BY SATURDAY. THIS SYSTEM WILL
BE CONSIDERABLY MORE ROBUST THAN THE PRECEDING WAVES THIS WEEK...AND
WITH SOME WAA IN THE RETURN FLOW ON THE BACKSIDE OF THE HIGH
CONTRIBUTING WILL LIKELY LEAD TO RAIN AND STORMS ACROSS IOWA AROUND
FRIDAY. HAVE INCREASED POPS TO HIGH CHANCE CATEGORY FOR FRIDAY BUT
HELD OFF ON LIKELIES AS THERE ARE STILL QUESTIONS AS TO THE TIMING
OF THE PASSAGE OF THE WAVE AND ENSUING CONVECTIVE DEVELOPMENT.
LOOKING EVEN FURTHER AHEAD IT APPEARS THAT BEHIND THE FRIDAY SYSTEM
WE WILL SEE ANOTHER SURGE OF COOLER AIR...LIKELY MAKING FOR A VERY
PLEASANT WEEKEND.

&&

.AVIATION...08/06Z
CONVECTION WILL CONTINUE TO WORK ITS WAY EASTWARD ACROSS IA EARLY
THIS MORNING WITH LEADING EDGE REACHING SITES 06Z-09Z  WIND GUSTS TO
40KTS ARE POSSIBLE WITH THE STRONGER STORMS.  THIS SHOULD BE
FOLLOWED BY A PERIOD OF LOW VFR CIGS AND POSSIBLY MVFR FOG/CIGS AND
THEN VFR CONDITIONS INTO MON.  WINDS WILL BE LIGHT FOR THE LAST
12HRS OF THE PERIOD WITH LOW CONFIDENCE IN DIRECTION.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE/AVIATION...SMALL
SHORT TERM...SMALL
LONG TERM...LEE
Hazardous weather outlook, Aug 7, 9:46 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT SUN AUG 7 2011

IAZ004>007-015>017-024>028-037>039-090300-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
946 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVERNIGHT. THE CHANCES
FOR SEVERE WEATHER ARE LOW...BUT A FEW STORMS COULD PRODUCE DAMAGING
WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN
MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS
BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE
SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

IAZ023-033>036-044>050-057>062-070>075-081>086-092>097-090300-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
946 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA OVERNIGHT...ESPECIALLY IN
THE CENTRAL AND WEST. STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. IN ADDITION...STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN
MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS
BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE
SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT.

AW

In the hours before

Special weather statement, Aug 7, 11:49 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SUN AUG 7 2011

IAZ033-044-080545-
CRAWFORD-SAC-
1149 PM CDT SUN AUG 7 2011

...STRONG THUNDERSTORMS ENTERING WEST CENTRAL IOWA...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES NORTHWEST
OF DENISON...TO 43 MILES WEST OF DENISON...TO 79 MILES WEST OF
DENISON...MOVING EAST AT 60 MPH.

WINDS UP TO 50 MPH...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  RICKETTS...           CHARTER OAK...        SCHLESWIG...
  DENISON AIRPORT...    KIRON...              DOW CITY...
  DENISON...            DELOIT...             ARION...
  ODEBOLT...            EARLY...              BUCK GROVE...
  VAIL...               WALL LAKE...          MANILLA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

SMALL
Special weather statement, Aug 8, 1:15 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT MON AUG 8 2011

IAZ045>047-057>059-080715-
AUDUBON-BOONE-CARROLL-DALLAS-GREENE-GUTHRIE-
115 AM CDT MON AUG 8 2011

...STRONG WINDS EXPECTED WITH FAST MOVING THUNDERSTORMS...

AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN CARROLL
COUNTY TO SOUTHEASTERN CARROLL COUNTY TO CENTRAL AUDUBON COUNTY...
MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SCRANTON...           BAYARD...             CHURDAN...
  JEFFERSON...          GUTHRIE CENTER...     BAGLEY...
  YALE...               JAMAICA...            PANORA...
  GRAND JUNCTION...     DAWSON...             DANA...
  PERRY...              RIPPEY...             LINDEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

COGIL
Special weather statement, Aug 8, 2:02 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT MON AUG 8 2011

IAZ047>049-059>061-071>074-080800-
ADAIR-BOONE-DALLAS-JASPER-MADISON-MARION-MARSHALL-POLK-STORY-WARREN-
202 AM CDT MON AUG 8 2011

...STRONG WINDS WITH FAST MOVING THUNDERSTORMS IN CENTRAL IOWA...

AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF AMES TO 20 MILES SOUTHWEST OF AMES TO 24 MILES WEST OF DES MOINES
TO 46 MILES WEST OF INDIANOLA...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  BOONE AIRPORT...      WAUKEE...             VAN METER...
  MADRID...             LUTHER...             GRANGER...
  BOONE...              SAYLORVILLE LAKE...   SHELDAHL...
  POLK CITY...          GRIMES...             CLIVE...
  WINTERSET...          WINDSOR HEIGHTS...    WEST DES MOINES...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

COGIL
Special weather statement, Aug 8, 3:23 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
323 AM CDT MON AUG 8 2011

IAZ061-062-080915-
JASPER-POWESHIEK-
323 AM CDT MON AUG 8 2011

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF NEWTON...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  NEWTON AIRPORT...     NEWTON...             KELLOGG...
  OAKLAND ACRES...      GRINNELL AIRPORT...   GRINNELL...
  MALCOM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

COGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:11 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac49 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.